MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 CONCERTO PGLA HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICRO THERAPEUTICS, INC. DBA EV3 CONCERTO PGLA HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number PV-16-40-HELIX
Medical Device Problem Codes Detachment of Device or Device Component (2907); Material Deformation (2976); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/03/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received report that a coil pushwire broke off in the instant detacher (id) during deployment of the the coil so the id was replaced; the coil detached successfully.During the same procedure, another coil was bent by the surgeon during delivery.The concerto coil was being withdrawn but detached inside the microcatheter so both the catheter and coil were withdrawn from the patient's body together.It was noted that the devices were prepared per the instructions for use (ifu) however, continuous catheter flush was not administered during the procedure.There had been friction during delivery of the coil but the surgeon had not attempted to reposition or detach the coil.The procedure was successfully completed with several other coils and no other issues reported.There was no harm or injury to the patient who was undergoing an ovarian vein embolization procedure.Patient vessel tortuosity was normal.
 
Event or Problem Description
Additional information was received.Vessel tortuosity was minimal.The resistance occurred in the proximal section of the catheter.The coil did come out of the introducer sheath smoothly.The operator bent the coil pusher advancing the coil and removed it once realising there was friction.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
Product analysis (b)(4) :equipment used: video inspection system (m-85519), ruler (m-83361), camera (panasonic lumix dmc-zs5 as found condition: the concerto device was returned for analysis within a shipping box and within a resealable plastic pouch.The unknown micro catheter used during the event was not returned for analysis.An instant detacher was also returned and will be addressed in pli-10 visual inspection/damage location details: the actuator interface was found securely attached to the coupler tube.The break indicator was found unbroken.There were no evidence of detachment attempts with an instant detacher or by manual method at these locations.The concerto pusher was found broken at 146.0cm from the proximal end with the two segments retained by the release wire (figure k).The coin and release wire were found partially retracted out of the lumen stop (figure l).The concerto implant coil was already detached from the pusher and returned within the same pouch.No damages or irregularities were found with the retainer ring.No damages or irregularities were found with the detach element stick or ball.The implant coil was found damaged (figure o).Testing/analysis: the concerto device could not be used for resistance testing due to the damaged condition.Conclusion: based on the device analysis and reported information, the customer¿s report of ¿coil resistance/stuck in catheter¿ was confirmed as the damages found is consistent with resistance.Possible causes for coil resistance in catheter are, but not limited to, lack of hydration before procedure, user does not maintain continuous flush, damage to the micro catheter, or tortuous anatomy.Customer reported patient vessel tortuosity as normal, devices were prepared per ifu, and continuous flush was not used.It is possible the reported lack of continuous flush contributed towards the failure.The customer report of ¿pusher break¿ and ¿premature detachment¿ were confirmed.It is possible the pusher broke during retraction due to the reported resistance, causing the coin/release wire to exit the pusher/lumen stop, detaching the device.As the unknown micro catheter used in the event was not returned for analysis, any contribution of the micro catheter towards the failures could not be determined.As the model and lot numbers were not reported, compatibility could not be determined.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
CONCERTO PGLA HLX
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key19249512
Report Number2029214-2024-00862
Device Sequence Number12600580
Product Code KRD
UDI-Device Identifier00847536045040
UDI-Public00847536045040
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K090046
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPV-16-40-HELIX
Device Catalogue NumberPV-16-40-HELIX
Device Lot NumberB657099
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/03/2024
Supplement Date Received by Manufacturer05/09/2024
06/08/2024
Initial Report FDA Received Date05/06/2024
Supplement Report FDA Received Date05/22/2024
07/02/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/17/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale